Alert archive / Colorado / Flash Flood Warnings in 2024

Flash Flood Warning 6, NWS Denver/Boulder, CO

June 9, 2024Adams County, Arapahoe County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jun 9, 2024, 3:32 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2024, 3:32 PM MDT (21:32 UTC)
Expired
Jun 9, 2024, 5:25 PM MDT
In force
113 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO

The radar

The Denver radar (KFTG), 10 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WGUS55 KBOU 092132
FFWBOU
COC001-005-100030-
/O.NEW.KBOU.FF.W.0006.240609T2132Z-240610T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
332 PM MDT Sun Jun 9 2024

The National Weather Service in Denver has issued a

* Flash Flood Warning for...
  Southwestern Adams County in northeastern Colorado...
  North Central Arapahoe County in northeastern Colorado...

* Until 630 PM MDT.

* At 332 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1.5 inches in 30 
  minutes. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, gulches,
           roads, and poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Eastern Aurora, Bennett, Manila Village and Watkins.

This includes the following streams and drainages...
  West Sand Creek, Coal Creek, Wolf Creek, Kiowa Creek, Box Elder 
  Creek, First Creek and Running Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3969 10437 3962 10444 3963 10461 3980 10464
      3980 10448

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5 INCHES IN 30 MINUTES

$$

as
1 follow-up statement
929 
WGUS75 KBOU 092325
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
525 PM MDT Sun Jun 9 2024

COC001-005-092335-
/O.CAN.KBOU.FF.W.0006.000000T0000Z-240610T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams CO-Arapahoe CO-
525 PM MDT Sun Jun 9 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ADAMS AND NORTH 
CENTRAL ARAPAHOE COUNTIES...

The heavy rain has ended. Flood waters will continue to recede. 
Please continue to heed remaining closures.

&&

LAT...LON 3980 10448 3969 10437 3962 10444 3963 10461
      3980 10464

$$

as

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:58 PM MDT, 34 minutes earlier. Its key messages:

  • More thunderstorms today and Monday with a lower severe threat but a risk of heavy rain and localized flooding.
  • Minor snowmelt impacts from rising streams, mainly in Grand County. Thunderstorms this weekend could further increase stream flow.
  • Hot and mainly dry weather towards the middle to end of next week. There is potential for a day or two to need a Heat Advisory, most likely Thursday.
  • Cooler conditions will arrive Friday and Saturday with scattered showers and storms. Some of these storms could be strong to severe with heavy rain.
Area forecast discussion, Jun 9, 2:58 PM MDT, 34 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
258 PM MDT Sun Jun 9 2024

.KEY MESSAGES...

- More thunderstorms today and Monday with a lower severe threat
  but a risk of heavy rain and localized flooding.

- Minor snowmelt impacts from rising streams, mainly in Grand
  County. Thunderstorms this weekend could further increase stream
  flow.

- Hot and mainly dry weather towards the middle to end of next
  week. There is potential for a day or two to need a Heat
  Advisory, most likely Thursday.

- Cooler conditions will arrive Friday and Saturday with scattered
  showers and storms. Some of these storms could be strong to
  severe with heavy rain.

&&

.SHORT TERM /Through Monday/...
Issued at 214 PM MDT Sun Jun 9 2024

Low clouds over eastern Colorado will continue to slowly burn off
this afternoon. These low clouds wrapped westward into the
foothills of Larimer County. Under the low clouds, temperatures
are only in the 60s. Where it has been sunny most of the day,
temperatures have climbed into the 70s with highs expected to
reach the upper 70s to lower 80s. With temperatures this warm,
MLCAPE reaches 1000-2000 J/kg. There's a good amount of moisture
in place today with dew points in the mid 50s to lower 60s and
precipitable water values at or slightly above an inch. Weaker
storms are expected today because of the reduced shear, but a few
marginally severe storms will be possible with hail to an inch in
diameter or slightly larger. Storms have started to form over the
higher terrain, of Park County and the southern foothills.
Additional development to the north is expected, and could become
focused over a north/south boundary just east of I- 25. Best
chance for thunderstorms/rain will be across the southern Front
Range where it has been sunny and most unstable. Chances slowly
decrease to the north and east due to less instability and
eventually running into a capped airmass. Storms dissipate mid
evening as the airmass stabilizes. Low clouds are expected to
reform late tonight and Monday morning. However, the extent of the
low clouds should be less than this morning.

On Monday, a short wave trough rounds the ridge that is centered
over the Four Corners. Timing of the best lift looks to be during
the afternoon and coincide with the best heating/instability.
MLCAPE climbs to 600-1200 J/kg and precipitable water values will
be around an inch. Shear will be lacking again, so we will be
looking at another round of thunderstorms with heavy rain and
small hail. Like today can't rule out a few brief storms just
reaching severe criteria. Hi-Res models show a broken line of
storms forming ahead of the trough along the Front Range. The line
then fills in over the plans as it encounters better moisture and
instability. With fewer low clouds during the morning, expect a
warmer day across the area with highs in the 80s over northeast
Colorado.

&&

.LONG TERM /Monday night through Sunday/...
Issued at 214 PM MDT Sun Jun 9 2024

500 mb heights will increase on Tuesday as the northeast extent of
an upper level ridge will move over Colorado. At the surface, a weak
cold front will move through the area Monday night and southeast
winds will develop during the day on Tuesday behind the front. This
will keep decent moisture in place at the surface with dew points
staying around 50 F in the afternoon. Given there will be warming
aloft, there will be less instability and a stronger cap. Therefore,
the majority of the forecast area will be dry. However, over places
that have more natural orographic forcing like the Palmer Divide and
Cheyenne Ridge, there could be a couple storms that form. These
storms could produce some hail and gusty winds. Otherwise, highs
will be a few degrees (3-5 F) above normal.

On Wednesday, Colorado will be under the right exit region of an
upper level jet which will provide strong subsidence and will
likely keep conditions dry. Temperatures will be warming at 700
mb to around 17 C. Given the strong subsidence and plenty of
sunshine, it will turn into a hot day. Temperatures will climb to
the low to mid 90s across the plains. Denver could reach 95 F
which is only 2 degrees from the record daily high of 97 F set in
1952.

Frequent readers of the AFD are probably sick of me talking about
how hot Thursday is going to be but attention needs to be drawn to
it. A 500 mb ridge will strengthen and move slightly northeastward
on Thursday putting Colorado closer to the axis of the ridge.
There will be a shortwave trough that moves across the upper
Midwest during the day and this will have a surface cold front
associated with it that will eventually move through eastern
Colorado. The timing of when this front moves through the eastern
plains of Colorado will be important. If it moves through
Thursday morning, high temperatures may only reach the low 90s
across the plains (it's not much of a cold front). However, what
appears more likely is that the front will move through late
enough in the afternoon such that very hot conditions will exist.
The NBM 50th percentile and the ECM ensemble MOS 50th percentile
both have a high of 97 in Denver. Based on the pattern
recognition, this seems well within reason so the forecast high
temperatures in the gridded forecast were kept at those levels.
The "high end" scenario in this case is that the cold front holds
off until later in the evening and the subsidence limits afternoon
cloud cover. In that case, a high of 100 or 101 would be possible
in Denver and the ensembles show that is certainly possible. The
record daily high for the 13th is 99 in Denver and it could be the
earliest 101 in Denver's climate history. We may not know the
timing of the cold front for a couple days so nailing in the
forecast details may take some time. With that being said, a Heat
Advisory looks like it may be needed as temperatures will spend a
long time above 90 F and it is an early season heat. This is a day
where Denver could hit 90 F by about 9AM. Otherwise, a couple of
very gusty showers could develop given how hot it will be.

There is growing confidence that a shortwave trough will move
over Colorado on Friday with an increase in precipitable water.
There should be scattered coverage of thunderstorms and the
coverage could even reach widespread. Some of these storms could
be strong to severe given moderate instability and decent wind
shear. The cooler weather with scattered storms will continue
during the weekend.

&&

.AVIATION /18Z TAFS through 18Z Monday/...
Issued at 1139 AM MDT Sun Jun 9 2024

East to southeast winds are expected to prevail at DEN and
eventually APA this afternoon prior to storm development. North
winds are just west of DEN, but are expected to remain west of the
airport. However, this boundary could help storms form later today.
Main time frame for storms is expected to be 22Z-02Z.

Low clouds are expected to the north of east of Denver Monday
morning, but like this morning should not move into DEN. Will
have a few at 2000 feet for this. More thunderstorms are expected
around or after 21Z Monday. With most models showing a line of
storms, went with a tempo for thunderstorms after 21Z.

&&

.HYDROLOGY...
Issued at 400 AM MDT Sun Jun 9 2024

Elevated flows continue across the upper Colorado River basin and
additional rainfall this weekend could lead to further increase in
the flows. Remain cognizant of the dangers of these cold flows,
and be aware of any Flood Advisories.

Storms will be moving much slower today and Monday. However, they
will likely be weaker than Saturday. The primary threat during
the forecast period will be in Cameron Peak today as a moderate
threat for flash flooding will exist. The threat will be minor
again on Monday. Periods of heavy rain are possible in storms
today, mainly west of I-25 with a marginal risk for localized
flood impacts.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Meier
LONG TERM...Danielson
AVIATION...Meier
HYDROLOGY...Gimmestad/Mensch
Hazardous weather outlook, Jun 9, 10:51 AM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1051 AM MDT Sun Jun 9 2024

COZ030>051-101700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1051 AM MDT Sun Jun 9 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected to first form over Park
County, the southern foothills, and Palmer Divide early to mid
afternoon. The showers and storms will spread north-northeast
across the Front Range through the late afternoon and evening
hours. Most of the showers and storms are expected over Front
Range Foothills and Urban Corridor with only a few possibly
making it to the nearby eastern plains. Isolated showers and
storms are also expected over the mountains.

The threat of severe storms is lower than yesterday, but there is
potential for a few strong to severe storms. Severe wind and hail
around/just above 1 inch will be possible in the stronger storms.
Heavy rain will be more common today with the storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There will be a drying and warming trend this week. There will
still be a threat of storms that are severe or have heavy rain on
Monday, then the storm activity will be less Tuesday. Wednesday
and Thursday will be hot with few or no thunderstorms. Increased
storms are expected again starting Friday.

The main concern will be heat, with Thursday most likely being the
hottest day. There may need to be heat-related highlights on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

In the hours before

Local storm report, Jun 9, 1:22 PM MDT, 2 hours 10 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
122 PM MDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Tstm Wnd Gst     1 SE Anton              39.74N 103.21W
06/08/2024  E100 MPH         Washington         CO   Storm Chaser

            Picture on X from storm chaser showing
            snapped Power Poles near Anton. Straight
            line winds were estimated around 100 mph.

&&
Local storm report, Jun 9, 1:26 PM MDT, 2 hours 6 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
126 PM MDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     Tstm Wnd Gst     8 NNW Boyero            39.02N 103.35W
06/08/2024  M76 MPH          Lincoln            CO   Mesonet

            Mesonet station UP711 7.7 NW Boyero (UPR).
            Also reported a gust of 60 mph at 624pm.
            Sustained winds with this report were also
            60mph.

0613 PM     Tstm Wnd Gst     6 S Hugo                39.05N 103.48W
06/08/2024  M59 MPH          Lincoln            CO   Public

            Wunderground Station PWS-KCOHUGO12.

0605 PM     Tstm Wnd Gst     Hugo                    39.14N 103.47W
06/08/2024  M61 MPH          Lincoln            CO   Mesonet

            Mesonet station EW0539 Hugo.

0602 PM     Tstm Wnd Gst     4 N Genoa               39.34N 103.51W
06/08/2024  M58 MPH          Lincoln            CO   Public

            Wunderground Station PWS-KCOGENOA3.

0551 PM     Tstm Wnd Gst     12 NNW Arriba           39.44N 103.36W
06/08/2024  M66 MPH          Lincoln            CO   Public

            Report via Ambient Weather Network.

0527 PM     Tstm Wnd Gst     4 W Cope                39.67N 102.93W
06/08/2024  M59 MPH          Washington         CO   Mesonet

0526 PM     Hail             3 S Arickaree School    39.70N 103.03W
06/08/2024  E1.50 Inch       Washington         CO   Storm Chaser

            Via live stream.

0515 PM     Tstm Wnd Gst     1 SE Anton              39.74N 103.21W
06/08/2024  E100 MPH         Washington         CO   Storm Chaser

            Picture on X from storm chaser showing
            snapped Power Poles near Anton. Straight
            line winds were estimated around 100 mph.

0514 PM     Tstm Wnd Gst     12 S Otis               39.97N 102.98W
06/08/2024  M64 MPH          Washington         CO   Mesonet

0511 PM     Hail             2 E Agate               39.46N 103.92W
06/08/2024  M0.75 Inch       Elbert             CO   Public

            Report from mPING: Dime (0.75 in.).

0504 PM     Tstm Wnd Dmg     Platner                 40.16N 103.07W
06/08/2024                   Washington         CO   Public

            Report from mPING: Trees uprooted or
            snapped; Roof blown off.

0459 PM     Tstm Wnd Gst     7 SW Elba               39.86N 103.30W
06/08/2024  M65 MPH          Washington         CO   Public

0454 PM     Tstm Wnd Dmg     Platner                 40.16N 103.07W
06/08/2024                   Washington         CO   Trained Spotter

            Tree down and blocking Highway 34. Spotter
            reported several downed branches on their
            property as well. Time estimated.

0454 PM     Hail             Platner                 40.16N 103.07W
06/08/2024  M1.00 Inch       Washington         CO   Trained Spotter

            Hail fell in addition to the strong winds.
            Time estimated.

0435 PM     Tstm Wnd Gst     Deer Trail              39.61N 104.04W
06/08/2024  M72 MPH          Arapahoe           CO   Mesonet

0434 PM     Tstm Wnd Gst     Woodrow                 39.98N 103.58W
06/08/2024  M65 MPH          Washington         CO   Mesonet

0429 PM     Hail             10 NE Karval            38.85N 103.43W
06/08/2024  M1.50 Inch       Lincoln            CO   Storm Chaser

            Also reported larger hail further west
            towards Punkin Center, but was unable to
            provide any additional details at this time.

0427 PM     Tstm Wnd Dmg     1 W Roggen              40.17N 104.39W
06/08/2024                   Weld               CO   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

0420 PM     Tstm Wnd Dmg     1 W Brush               40.26N 103.65W
06/08/2024                   Morgan             CO   Public

            Report from mPING: 3-inch tree limbs broken;
            Power poles broken.

0400 PM     Hail             1 ENE Punkin Center     38.86N 103.68W
06/08/2024  M2.00 Inch       Lincoln            CO   Storm Chaser

0351 PM     Tstm Wnd Gst     2 S Fort Morgan         40.24N 103.80W
06/08/2024  M74 MPH          Morgan             CO   Mesonet

0333 PM     Tstm Wnd Gst     2 ENE Wiggins           40.25N 104.04W
06/08/2024  M67 MPH          Morgan             CO   Mesonet

            Mesonet station CO039 Wiggins Bijou Creek.

0333 PM     Tstm Wnd Gst     Wiggins                 40.23N 104.07W
06/08/2024  M70 MPH          Morgan             CO   Public

            Report via Personal Weather Station.

0330 PM     Tstm Wnd Gst     4 SSW Orchard           40.28N 104.15W
06/08/2024  M66 MPH          Weld               CO   Mesonet

0325 PM     Hail             Wiggins                 40.23N 104.07W
06/08/2024  E1.00 Inch       Morgan             CO   Law Enforcement

            Relayed report. Time estimated by radar.
            Also reported very heavy rain and strong
            winds, but did not provide an estimate.

0250 PM     Hail             2 W Dillon              39.61N 106.08W
06/08/2024  E0.75 Inch       Summit             CO   Public

            Report from mPING: Dime (0.75 in.).

0232 PM     Hail             7 N Cottonwood Valley   39.73N 103.84W
06/08/2024  M0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0229 PM     Tstm Wnd Gst     3 SW Hereford           40.95N 104.34W
06/08/2024  E60 MPH          Weld               CO   NWS Employee

0206 PM     Hail             7 SW Deer Trail         39.52N 104.08W
06/08/2024  E1.50 Inch       Elbert             CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Special weather statement, Jun 9, 1:59 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Denver CO
159 PM MDT Sun Jun 9 2024

COZ036-092030-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
159 PM MDT Sun Jun 9 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DOUGLAS AND
SOUTHWESTERN JEFFERSON COUNTIES THROUGH 230 PM MDT...

At 159 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Cheesman Reservoir, or 35 miles northwest of
Colorado Springs, moving southeast at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Cheesman Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3915 10538 3916 10539 3920 10540 3921 10541
      3921 10539 3918 10538 3919 10538 3921 10537
      3922 10526 3913 10515 3913 10537
TIME...MOT...LOC 1959Z 329DEG 18KT 3915 10530

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

SCHLATTER
Local storm report, Jun 9, 2:18 PM MDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
218 PM MDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Tstm Wnd Gst     Platner                 40.16N 103.07W
06/08/2024  E90 MPH          Washington         CO   Storm Chaser

            Storm chaser estimated winds gusted up to 90
            mph near Platner.

&&
Special weather statement, Jun 9, 2:34 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Denver CO
234 PM MDT Sun Jun 9 2024

COZ041-092100-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
234 PM MDT Sun Jun 9 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DOUGLAS COUNTY
THROUGH 300 PM MDT...

At 234 PM MDT, Doppler radar was tracking a strong thunderstorm near
Franktown, or 27 miles south of Denver, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Castle Rock, Franktown, and Ponderosa Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3939 10485 3942 10467 3928 10457 3921 10481
TIME...MOT...LOC 2034Z 326DEG 10KT 3935 10477

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SCHLATTER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:21 PM MDTSevere Thunderstorm WarningBOULincoln24 min
Jun 8, 6:34 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln41 min
Jun 8, 6:53 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln28 min
Jun 8, 7:11 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULincoln49 min
Jun 8, 7:35 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
Jun 9, 1:59 PM MDTSpecial Weather StatementBOUDouglas31 min
Jun 9, 2:34 PM MDTSpecial Weather StatementBOUDouglas26 min
Jun 9, 3:08 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe37 min
Jun 9, 3:42 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver33 min
Jun 9, 4:00 PM MDTAreal Flood AdvisoryBOUPark2 hr
Jun 9, 4:14 PM MDTSpecial Weather StatementBOUDenver31 min
Jun 9, 4:22 PM MDTAreal Flood AdvisoryBOUAdams, Denver2 hr
Jun 9, 4:25 PM MDTSpecial Weather StatementBOUPark35 min
Jun 9, 4:34 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas, Elbert41 min
Jun 9, 4:48 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas, Elbert3 hr
Jun 9, 4:56 PM MDTSpecial Weather StatementBOUBoulder34 min
Jun 9, 5:05 PM MDTSpecial Weather StatementBOUDouglas40 min
Jun 9, 5:10 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert50 min
Jun 9, 5:11 PM MDTSevere Thunderstorm WarningBOUWeld22 min
Jun 9, 5:19 PM MDTSpecial Weather StatementBOUPark26 min
Jun 9, 5:29 PM MDTAreal Flood AdvisoryBOUDouglas3 hr
Jun 9, 5:32 PM MDTSevere Thunderstorm WarningBOUPark28 min
Jun 9, 5:50 PM MDTFlash Flood WarningBOUArapahoe, Douglas, Elbert3 hr
Jun 9, 5:52 PM MDTSevere Thunderstorm WarningBOUDouglas53 min

Nearby

Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.